Alert archive / Missouri / Red Flag Warnings in 2025
Red Flag Warning 5, NWS Quad Cities, IA
NWS Quad Cities, IA issued this red flag warning at Mar 18, 2025, 9:07 PM CDT for Clark County, Scotland County, Missouri; Hancock County, McDonough County, Illinois. It took effect at Mar 19, 2025, 11:00 AM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2025, 9:07 PM CDT (02:07 UTC)
- In effect from
- Mar 19, 2025, 11:00 AM CDT
- Expired
- Mar 19, 2025, 2:25 PM CDT
- In force
- 3 hr
- Issued by
- NWS Quad Cities, IA
Counties Hancock County, IL, McDonough County, IL, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 149 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2280 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 267 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
466 WWUS83 KDVN 190207 RFWDVN URGENT - FIRE WEATHER MESSAGE National Weather Service Quad Cities IA IL 907 PM CDT Tue Mar 18 2025 ...Windy Conditions to Once Again Lead to Fire Weather Concerns on Wednesday... ILZ034-035-191015- /O.NEW.KDVN.FW.W.0005.250319T1800Z-250319T2200Z/ Hancock-McDonough- 907 PM CDT Tue Mar 18 2025 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 5 PM CDT WEDNESDAY FOR FOR CRITICAL FIRE WEATHER CONDITIONS... * AFFECTED AREA...West central Illinois. * TIMING...From 1 PM to 5 PM CDT Wednesday. * WINDS...Southwest 25 to 30 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 25 to 35 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ MOZ009-010-191015- /O.NEW.KDVN.FW.W.0005.250319T1600Z-250319T2200Z/ Scotland-Clark- 907 PM CDT Tue Mar 18 2025 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM CDT WEDNESDAY FOR CRITICAL FIRE WEATHER CONDITIONS... * AFFECTED AREA...Far northeast Missouri. * TIMING...From 11 AM to 5 PM CDT Wednesday. * WINDS...Southwest 25 to 30 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 25 to 35 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
847 WWUS83 KDVN 190859 RFWDVN URGENT - FIRE WEATHER MESSAGE National Weather Service Quad Cities IA IL 359 AM CDT Wed Mar 19 2025 ...Windy Conditions to Once Again Lead to Fire Weather Concerns on Wednesday... ILZ034-035-191700- /O.CON.KDVN.FW.W.0005.250319T1800Z-250319T2200Z/ Hancock-McDonough- 359 AM CDT Wed Mar 19 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 5 PM CDT THIS AFTERNOON FOR CRITICAL FIRE WEATHER CONDITIONS... * AFFECTED AREA...Fire Weather Zone 034 Hancock and Fire Weather Zone 035 McDonough. * TIMING...From 1 PM to 5 PM CDT this afternoon. * WINDS...South 25 to 30 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 35 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ MOZ009-010-191700- /O.CON.KDVN.FW.W.0005.250319T1600Z-250319T2200Z/ Scotland-Clark- 359 AM CDT Wed Mar 19 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON FOR CRITICAL FIRE WEATHER CONDITIONS... * AFFECTED AREA...Fire Weather Zone 009 Scotland and Fire Weather Zone 010 Clark. * TIMING...From 11 AM this morning to 5 PM CDT this afternoon. * WINDS...South 20 to 25 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 30 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
319 WWUS83 KDVN 191144 RFWDVN URGENT - FIRE WEATHER MESSAGE National Weather Service Quad Cities IA IL 644 AM CDT Wed Mar 19 2025 ...Windy Conditions to Once Again Lead to Fire Weather Concerns on Wednesday... ILZ034-035-191945- /O.EXT.KDVN.FW.W.0005.250319T1600Z-250319T2200Z/ Hancock-McDonough- 644 AM CDT Wed Mar 19 2025 ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON FOR CRITICAL FIRE WEATHER CONDITIONS... * AFFECTED AREA...Fire Weather Zone 034 Hancock and Fire Weather Zone 035 McDonough. * TIMING...From 11 AM this morning to 5 PM CDT this afternoon. * WINDS...South 20 to 30 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 35 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ MOZ009-010-191945- /O.CON.KDVN.FW.W.0005.250319T1600Z-250319T2200Z/ Scotland-Clark- 644 AM CDT Wed Mar 19 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON FOR CRITICAL FIRE WEATHER CONDITIONS... * AFFECTED AREA...Fire Weather Zone 009 Scotland and Fire Weather Zone 010 Clark. * TIMING...From 11 AM this morning to 5 PM CDT this afternoon. * WINDS...South 20 to 25 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 30 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Gunkel
684 WWUS83 KDVN 191518 RFWDVN URGENT - FIRE WEATHER MESSAGE National Weather Service Quad Cities IA IL 1018 AM CDT Wed Mar 19 2025 ...Windy Conditions to Once Again Lead to Fire Weather Concerns Today... ILZ034-035-MOZ009-010-192200- /O.CON.KDVN.FW.W.0005.250319T1600Z-250319T2200Z/ Hancock-McDonough-Scotland-Clark- 1018 AM CDT Wed Mar 19 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON FOR CRITICAL FIRE WEATHER CONDITIONS... * AFFECTED AREA...Far northeast Missouri and west central Illinois. * TIMING...Until 5 PM CDT this afternoon. * WINDS...South 20 to 30 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 25 to 35 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ 12
764 WWUS83 KDVN 191925 RFWDVN URGENT - FIRE WEATHER MESSAGE National Weather Service Quad Cities IA IL 225 PM CDT Wed Mar 19 2025 ...Red Flag Warning Conditions Improving... ILZ034-035-MOZ009-010-192030- /O.CAN.KDVN.FW.W.0005.000000T0000Z-250319T2200Z/ Hancock-McDonough-Scotland-Clark- 225 PM CDT Wed Mar 19 2025 ...RED FLAG WARNING IS CANCELLED FOR CRITICAL FIRE WEATHER CONDITIONS... The National Weather Service in Quad Cities has cancelled the Red Flag Warning. With relative humidities increasing, the fire weather conditions will continue to improve, and the Red Flag Warning has been cancelled. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this red flag warning went out at Mar 18, 6:56 PM CDT, 2 hours 11 minutes earlier. Its key messages:
- Showers with scattered storms are probable very late tonight into Wednesday morning; some may bring marginally severe hail
- Scattered storms are expected on Wednesday, with a Slight Risk (level 2/5) of severe storms east of the Mississippi and a Marginal Risk (level 1/5) west of the river
- Very windy conditions will be seen on Wednesday, especially in the afternoon, and a Wind Advisory has been issued for some of the area with an extension in time possible and expansion in area possible
- Rain becomes snow starting early Wednesday evening and shifting east; Winter headlines due to possible very low visibility may be needed
Area forecast discussion, Mar 18, 6:56 PM CDT, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
656 PM CDT Tue Mar 18 2025
.KEY MESSAGES...
- Showers with scattered storms are probable very late tonight into
Wednesday morning; some may bring marginally severe hail
- Scattered storms are expected on Wednesday, with a Slight Risk
(level 2/5) of severe storms east of the Mississippi and a Marginal
Risk (level 1/5) west of the river
- Very windy conditions will be seen on Wednesday, especially in
the afternoon, and a Wind Advisory has been issued for some of the
area with an extension in time possible and expansion in area possible
- Rain becomes snow starting early Wednesday evening and
shifting east; Winter headlines due to possible very low
visibility may be needed
&&
.SHORT TERM /THROUGH WEDNESDAY NIGHT/...
Issued at 316 PM CDT Tue Mar 18 2025
Through midnight, dry and unseasonably warm conditions will be seen
across the area.
Between midnight and sunrise Wednesday, elevated convection will
develop north of I-80. While the probability of a severe storm is
very low (less than 15 percent), the stronger storms may
produce some small hail.
Wednesday will be interesting.
The main surface low will move across the area. Although it will be
windy, the passage of the low should help keep winds down.
Further away from the low, winds may become a problem, especially
after the low passes. As a result, wind advisories have been issued
for mainly Wednesday afternoon for the far south and for areas
along/west of I-380/U.S. 218.
The severe risk Wednesday is conditional; that is it is dependent
upon the amount of heating and moisture available. Right now
data suggests there will be a period of mostly sunny skies from
mid-morning through much of the afternoon for areas south of I-
80 and along/east of the Mississippi. This is the area that is
favored if severe storms would develop.
Digging deeper into the models, the window for any severe looks to
be narrow; around 3-4 hours given the forward speed of storms. An
estimate on this window for potential severe looks to be 2 to 5 PM.
Late Wednesday afternoon and continuing into Wednesday night, strong
cold advection on the back side of the storm system will drop
temperatures allowing the rain to quickly turn to snow from west
to east. There will be several hours where snowfall rates and
the wind will reduce visibilities considerably, especially in
open and rural areas. The snow will quickly end from west to
east after midnight.
There is a concern Wednesday night that the snow potential may over
perform on amounts, similar to last weekend. If that does occur,
winter headlines may be needed for the area.
Right now snow amounts of 1 to 2 inches are possible on grassy and
elevated surfaces. However, I would not be surprised if a band
of 2 to 4 inches develops somewhere over the area.
One positive on the snow Wednesday night is that pavement
temperatures will have soaked up a considerable amount of heat over
the previous 48 hours. Thus it will take until late Wednesday night
before pavement temperatures drop close to freezing. As a
result roads will probably remain wet for most of Wednesday
night. However, if a heavier band of snow does develop (it is
anticipated somewhere), slick spots on roads are possible in the
heavier snow band.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
Issued at 252 AM CDT Tue Mar 18 2025
Thursday and Beyond...
Much of the precipitation should move out of the area by sunrise on
Thursday, leaving us with a cool and damp start to the day. Then,
weak ridging builds over the region Thursday, behind the potent low.
This will result in calmer winds than Wednesday, along with cooler
temperatures working in. Currently, we are expecting much of the
area to remain in the mid 40s to near 50 in our south, with mostly
clear skies by midday.
Beyond Thursday, we remain active. We are currently watching the
potential for two quick hitting systems, one to hit late on Friday,
with another to impact the area late on Sunday and into the night.
Temperatures will be well above freezing for the whole event on
Friday, keeping the precipitation type as rain. Sunday's system will
largely fall as rain, with cool air moving in on the backside, which
may allow for a transition to light snow. Both of these events look
to bring low QPF and seem to be non-impactful at this time. We will
continue to monitor and update accordingly as more guidance
continues to come in. Otherwise, it will be a gloomy weekend with
clouds and passing systems, aside from Saturday looking to be the
nicest day of this stretch. Temperatures will remain in the upper
40s to mid 50s, with seasonal breeziness.
&&
.AVIATION /00Z TAFS THROUGH 00Z THURSDAY/...
Issued at 650 PM CDT Tue Mar 18 2025
Multiple concerns with aviation due to another strong weather
system passing over the region on Wednesday. Ahead of this,
marginal low-level wind shear may be seen overhead overnight.
As the weather system approaches from the pre-dawn hours
through the rest of Wednesday morning, it is likely that arcs of
showers and some thunderstorms develop across eastern Iowa and
track northeast. CID and DBQ are most favorable to experience
these, and some of these storms could even contain small hail.
During the early afternoon, the center of the weather system
will be passing directly over the area. This results in a stiff
northeast wind at CID and DBQ with MVFR to potentially IFR
clouds. MLI is much lower confidence in specific attributes to
their TAF due to the system center passing directly overhead.
Scattered showers and storms are likely to re-develop in the
afternoon, although low confidence where these originate and
how quickly. These too also could be strong.
Late in the day Wednesday into the evening, winds will markedly
increase from the due north, with 40+ kt becoming likely at at
least CID. Rain will become more widespread with a changeover
to a wet snow during the evening.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Wind Advisory from 1 PM to 7 PM CDT Wednesday for IAZ040-041-
051-052-063-064-076-077-087-088-098.
Wind Advisory from 9 AM to 7 PM CDT Wednesday for IAZ099.
IL...Wind Advisory from 9 AM to 7 PM CDT Wednesday for ILZ034-035.
MO...Wind Advisory from 9 AM to 7 PM CDT Wednesday for MOZ009-010.
&&
SHORT TERM...08
LONG TERM...Gunkel
AVIATION...FriedleinHazardous weather outlook, Mar 18, 3:51 PM CDT, 5 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 351 PM CDT Tue Mar 18 2025 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-192100- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 351 PM CDT Tue Mar 18 2025 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...THIS AFTERNOON AND TONIGHT Unseasonably warm, breezy southerly winds, and dry antecedent conditions will result in an elevated fire danger into early this evening, especially for areas along and south of Interstate 80. Chance for scattered showers and thunderstorms late tonight into early Wednesday morning, with a Marginal Risk, level 1 of 5, for severe storms. The primary threats will be isolated large hail and frequent lightning. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Additional showers and thunderstorms are expected on Wednesday, especially along the cold front that sweeps through the area during the afternoon and evening. Some of these storms may be strong to severe, with all hazards possible. The Storm Prediction Center highlights much of our area in a Marginal Risk, level 1 of 5, for severe weather, with a Slight Risk, level 2 of 5, for parts of western Illinois. Cold air quickly moves in behind a cold front Wednesday evening and night, with a transition from rain to snow expected. Much of the area should see less than an inch of snow, with upwards of two inches possible. Strong winds accompanying the snow will result in periods of reduced visibility. .SPOTTER INFORMATION STATEMENT... Any hail reports would be appreciated late tonight into early Wednesday morning. GENERAL STORM MOTION OF THE DAY: Northeast around 45 mph tonight. Gunkel/Uttech
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 8:52 AM CDT | Special Weather Statement | DVN | Carroll, Whiteside | 53 min |
| Mar 19, 8:57 AM CDT | Severe Thunderstorm Warning | DVN | Carroll, Rock Island, Whiteside | 33 min |
| Mar 19, 9:10 AM CDT | Severe Thunderstorm Warning | DVN | Whiteside | 35 min |
| Mar 19, 12:09 PM CDT | Severe Thunderstorm Warning | DVN | McDonough | 51 min |
| Mar 19, 12:36 PM CDT | Severe Thunderstorm Warning | DVN | Henderson, Mercer, Rock Island, Warren | 54 min |
| Mar 19, 1:01 PM CDT | Severe Thunderstorm Warning | DVN | Rock Island | 33 min |
| Mar 19, 5:24 PM CDT | Special Weather Statement | DVN | Henderson | 51 min |
| Mar 19, 5:47 PM CDT | Special Weather Statement | DVN | Warren | 43 min |
Nearby
Red Flag Warnings in Missouri, 2025Red Flag Warnings in Illinois, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.